Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 1, 2001, 7:44 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 7:44 PM MDT (01:44 UTC)
- Expired
- Jun 1, 2001, 8:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Box Elder County, UT, Tooele County, UT
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3881 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 020144 SVRSLC UTC003-045-020230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 744 PM MDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOX ELDER COUNTY IN UTAH NORTHERN TOOELE COUNTY IN UTAH * UNTIL 830 PM MDT * AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF PARK VALLEY TO 10 MILES NORTHWEST OF KNOLLS...OR FROM 40 MILES WEST OF SNOWVILLE TO 30 MILES EAST OF WENDOVER...MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER CLIVE AT 750 PM MDT OVER PARK VALLEY AT 750 PM MDT THESE THUNDERSTORMS ARE PRODUCING WIND GUSTS TO 70 MPH AND WILL AFFECT THE WESTERN PORTIONS OF THE GREAT SALT LAKE. IN ADDITION THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS ON INTERSTATES 80 AND 84 IN NORTHWEST UTAH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4196 11397 4046 11393 4065 11251 4196 11237
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:05 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 1, 3:05 PM MDT, 4 hours 39 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT FRI JUN 01 2001 SYNOPSIS...A WARM SOUTHWEST FLOW ALOFT WILL BE OVER UTAH TONIGHT. THE AIR MASS WILL BE DRY IN MOST AREAS BUT WITH INCREASING MOISTURE OVER THE EXTREME NORTHWEST. A WEAK COLD FRONT WILL MOVE ACROSS THE NORTHERN PORTION OF THE STATE SATURDAY. A STRONGER SURGE OF COOL AIR WILL ARRIVE IN THE SATURDAY NIGHT AND PUSH THE COLD FRONT THROUGH THE REMAINDER OF THE STATE. DISCUSSION...MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON THE OVERALL PLAN FOR THE NEXT FEW DAYS. SURFACE THERMAL TROF PUSHES INTO NORTHWEST UT THIS EVENING THEN WORKS TO ABOUT MID STATE BY SATURDAY AFTERNOON AS THE SHORTWAVE ALONG EHT WEST COAST PUSHES ACROSS THE NORTHERN ROCKIES. SECOND SHORTWAVE FOLLOWS LATE SATURDAY NIGHT WITH A REINFORCING SHOT OF COLDER AIR AND PUSHES THE FRONT THROUGH THE REMAINDER OF UT. THE MAIN QUESTIONS ARE HOW MUCH MOISTURE WILL BE AVAILABLE...HOW UNSTABLE IT WILL GET AND JUST HOW COLD THE SECOND PUSH WILL BE. EXPECT MOISTURE TO CONTINUE INCREASING OVER NORTHWEST UT THIS EVENING BUT STILL BE A LITTLE LIMITED. THAT SHOULD ALSO BE THE SITUATION NEAR THE FRONT OVER CENTRAL UT SATURDAY AFTERNOON. LIFTED INDICES JUST BARELY GET BELOW ZERO ON THE ETA RUNS AND DONT EVEN GET THAT LOW ON THE AVN. SO WHILE THERE IS ENOUGH SUPPORT FOR SOME HIGH BASED THUNDERSTORMS TO DEVELOP THEY ARE LIKELY TO STRUGGLE TO REACH SCATTERED COVERAGE AND ANY RAINFALL WILL BE VERY SPOTTY. STRONG WIND GUSTS MAY BE THE BIGGEST PROBLEM GIVEN THE VERY DRY LOW LEVELS. IT WILL PROBABLY BE TOO DRY FOR ANY SIGNIFICANT CONVECTION. ON THE COLD AIR QUESTION...THE 18Z ETA HAS MOVED TOWARD THE COLDER AVN SOLUTION AND WITH THE SECOND SHORTWAVE MOVING RAPIDLY INTO THE AREA FROM THE NORTHERN GULF OF ALASKA IT ISNT HARD TO BELIEVE SOME FAIRLY COOL AIR ARRIVING. THE COOLNESS REMAINS OVER THE AREA MONDAY THEN RETREATS RAPIDLY AS THE RIDGE REDEVELOPS STRONGLY OVER THE AREA TUESDAY/WEDNESDAY. THEN IT WILL BE JUST PLAIN HOT THURSDAY/FRIDAY IF THE STRENGTH OF THE RIDGE ON THE MRF IS ANYWHERE NEAR CORRECT. EVEN ADJUSTING FOR THE STRONG WARM BIAS THAT STILL EXISTS AFTER THE MAY CHANGES IN THE AVN/MRF...IT COULD STILL BE THE WARMEST OF THE YEAR BY SEVERAL DEGREES. SLC 233- CDC 0--- SANDERS .SLC...NONE.
In the hours before
Special weather statement, Jun 1, 7:07 PM MDT, 37 minutes before
UTZ005-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 707 PM MDT FRI JUN 1 2001 ...MICROBURST WINDS OCCURRING ACROSS NORTHWEST UTAH THIS EVENING... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHWEST UTAH LATE THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO PRODUCE STRONG AND GUSTY WINDS. WIND GUSTS TO 60 MPH ARE POSSIBLE NEAR THESE STORM CELLS. THE WINDS MAY CAUSE LOCAL BLOWING DUST WHICH COULD MAKE TRAVEL BRIEFLY HAZARDOUS. MOTORISTS DRIVING ON INTERSTATE 80 ACROSS THE SALT FLATS OF NORTHWEST UTAH SHOULD BE ON THE LOOKOUT FOR SUDDEN GUSTY WINDS AND REDUCED VISIBILITIES DUE TO BLOWING DUST AND DIRT. BOATERS /SHOULD MOVE TO A SAFE AREA OF RAIN SHOWERS OR THUNDERSTORMS APPROACH. THESE MICROBURST WINDS MAY INCREASE VERY SUDDENLY. WENDOVER AIRPORT RECEIVED A GUST TO 60 MPH AT 655 PM.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:30 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 60 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.